MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a procedure to exclude a thoracic abdominal aneurysm on the (b)(6) female patient, the introducer valve began to leak.As the room was dark during the procedure, the leakage was not noted until the patient's blood loss began to drip onto the floor.As the patient blood loss equaled approx.1 liter, a transfusion was given at this point.The introducer has been exchanged.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Date of birth reported as (b)(6).A review of the complaint history, device history record, instructions for use (ifu), trends, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.A flexor raabe guiding sheath (sheath and dilator) were returned for investigation.No damage was noted to the sheath tubing or dilator tubing.Upon visual inspection of the silicone disc, biomatter and an opaque substance were found.It is possible that the opaque substance is dried contrast agent.After flushing the sheath, a leak test was performed by occluding the sheath tubing with hemostats and injecting water through the connecting tube assembly using a syringe.No leakage occurred.The dilator was fully inserted into the sheath and then removed.Another leak test was performed.Leakage was detected through the center of the silicone disc.It was reported that several 5f catheters and 0.035 wires had been utilized through the sheath; exchanging devices several times through the sheath may have affected the silicone disc's ability to maintain hemostasis.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6394948
Report Number1820334-2017-00510
Device Sequence Number673293
Product Code DYB
UDI-Device Identifier00827002126060
UDI-Public(01)00827002126060(17)190921(10)7292027
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-9.0-38-70-RB-RAABE
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR